Alert archive / Idaho / Special Weather Statements in 2011

Special Weather Statement, NWS Missoula, MT

July 25, 2011Lemhi County, Idaho

NWS Missoula, MT issued this special weather statement at Jul 25, 2011, 1:25 PM MDT for Lemhi County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 1:25 PM MDT (19:25 UTC)
Expired
Jul 25, 2011, 2:00 PM MDT
In force
35 min
Issued by
NWS Missoula, MT

County Lemhi County, ID

The radar

The Missoula radar (KMSX), 198 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3408 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-160 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WWUS85 KMSO 251925
SPSMSO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
125 PM MDT MON JUL 25 2011

IDZ009-010-252000-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
125 PM MDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 200 PM
MDT...

AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALMON...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALMON AND CARMEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4512 11406 4547 11378 4542 11376 4539 11372
      4533 11372 4528 11368 4526 11368 4523 11364
      4503 11384
TIME...MOT...LOC 1925Z 213DEG 34KT 4515 11388

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:52 AM MDT, 9 hours 33 minutes earlier.

Area forecast discussion, Jul 25, 3:52 AM MDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
352 AM MDT MON JUL 25 2011

.DISCUSSION...A SPOKE OF ENERGY IN ADVANCE OF AN APPROACHING
WEATHER SYSTEM HAS ENHANCED MOIST UNSTABLE AIR AT THE MID-LEVELS
OF THE ATMOSPHERE ACROSS IDAHO AND INTO PORTIONS OF WESTERN
MONTANA THIS MORNING. RELATIVELY DRY AIR AT THE LOWER LEVELS OF
THE ATMOSPHERE WILL LIMIT THE AMOUNT OF RAIN REACHING THE SURFACE
THIS MORNING. AS THE AIR MASS BECOMES INCREASINGLY MORE MOIST AND
UNSTABLE THIS AFTERNOON...THE THUNDERSTORMS THREAT BECOMES MORE
PROMINENT ACROSS NORTHERN IDAHO AND WESTERN MONTANA. THE WEATHER
SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL LIKELY ADD EXTRA
ATMOSPHERIC LIFT MAKING IT A FAVORABLE ENVIRONMENT FOR A FEW
STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.
SPEAKING OF WINDS...THE PATTERN IS SETTING UP FOR WINDY CONDITIONS
ACROSS LEMHI COUNTY THIS AFTERNOON AS WINDS ALOFT MIX TO THE
SURFACE. THE PRIMARY WEATHER SYSTEM WILL SWEEP ACROSS THE NORTHERN
ROCKIES REGION TONIGHT. WHILE THE THUNDERSTORM POTENTIAL WILL
CONTINUE TONIGHT...INDIVIDUAL STORMS SHOULD SEE A DECREASE IN
INTENSITY.

TUESDAY AND WEDNESDAY...SUBSEQUENT WAVES OF ENERGY RIPPLING
THROUGH SOUTHWEST CANADA WILL PROLONG THE EXISTENCE A LOW
AMPLITUDE TROUGH OF LOW PRESSURE OVER THE REGION. THIS PATTERN
WILL PROMOTE SLIGHTLY COOLER THAN NORMAL DAY-TIME TEMPERATURES
...BREEZY AFTERNOON WINDS AND A CHANCE OF PRECIPITATION NEAR THE
CANADIAN BORDER.

THURSDAY THROUGH SUNDAY...THE UPPER FLOW PATTERN WILL CONTINUE TO
BE WESTERLY...BUT THE ATMOSPHERE WILL GRADUALLY WARM WITH THE BULK
OF THE MOISTURE MOVING FARTHER NORTH INTO CANADA. BY SUNDAY...THE
UPPER FLOW BECOMES MORE SOUTHWESTERLY DRAWING EVEN WARMER AIR
NORTHWARD INTO THE REGION.

&&

.AVIATION...MOISTURE AND INSTABILITY WILL BE INCREASING OVER
NORTHERN IDAHO AND WESTERN MONTANA IN ADVANCE OF A WEATHER SYSTEM
MOVING ACROSS THE PACIFIC NORTHWEST TODAY. WHILE A FEW SHOWERS
HAVE ALREADY DEVELOPED AND WERE MOVING NORTHEAST ACROSS NORTHERN
IDAHO AND PORTIONS OF WESTERN MONTANA THIS MORNING...STORMS WILL
BE GROWING IN NUMBERS AND GAIN INTENSITY THIS AFTERNOON/EVENING.
CLOUDS WILL BE HIGH-BASED INITIALLY THIS MORNING. LOWER CEILINGS
AND PARTIAL MOUNTAIN OBSCUREMENT IS LIKELY IN ASSOCIATION WITH
SHOWERS AND THUNDERSTORMS. AFTERNOON STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND GUSTY WINDS. ALL AIRFIELDS WILL BE
IMPACTED BY THUNDERSTORMS TODAY AND TONIGHT.

&&

NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW.

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

MSJ

In the hours before

Special weather statement, Jul 25, 1:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
125 PM MDT MON JUL 25 2011

IDZ009-010-252000-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
125 PM MDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 200 PM
MDT...

AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALMON...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALMON AND CARMEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4512 11406 4547 11378 4542 11376 4539 11372
      4533 11372 4528 11368 4526 11368 4523 11364
      4503 11384
TIME...MOT...LOC 1925Z 213DEG 34KT 4515 11388

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:44 PM MDTSpecial Weather StatementMSOGranite31 min
Jul 25, 5:02 PM MDTSpecial Weather StatementMSOSanders28 min
Jul 25, 5:23 PM MDTSevere Thunderstorm WarningMSOFlathead, Sanders52 min
Jul 25, 5:38 PM MDTSpecial Weather StatementMSOLake52 min
Jul 25, 5:48 PM MDTSevere Thunderstorm WarningMSOFlathead, Lake, Sanders42 min

Nearby

Special Weather Statements in Idaho, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.